First, I think the reason you were lightheaded/faint was probably due, in part, to meds. The other factor was more than likely that you were out and about all day, probably in the sun part of the time, and physically active.
Heat and increased activity can cause narcotic meds to metabolize more quickly, and you can get a bit lightheaded from this. I don't think you should worry too much, because it is also normal to have some side effect issues when you have had a recent increase in dose(s). This should go away in time, as your body gets used to the increase. You may want to cut back on the driving for a bit, just until you are more used to your new doses.
As far as the Opana vs. Opana ER, the main difference between each of them and Vicodin is still the same. Opana and Opana ER are oxymorphone. Vicodin is hydrocodone. (Opana and Vicodin being "brand names")
Both of them are opiates/opioids, but each one can target different pain receptors in the brain. While I'm beginning to understand the technical properties, I don't think I can explain them as well as some of the others here.
I do know there is one receptor that all narcotics target and that is called the mu receptor. There are 3 other receptors in the brain as well.... delta, kappa and I forget the fourth. Some meds target 2 receptors and some target 3 or all 4. Not sure at all which receptors these 2 specific meds target. (I think I dropped out of chemistry :D)
I hope this helps and didn't confuse you even more. If it did, please accept my apology. Maybe someone else with more knowledge than I, can explain it better. Take care, CMP/MM